Ask a doctor

Lips Uneven After Juvederm Injections

I had lip injections yesterday and he put very little in the upper and the lower is very large and uneven. Is it normal to have the lower so much bigger? I don't have to go back to work for 4 days but I can't go anywhere like this and hope it gets better by then. Is it normal to have a lot of swelling and should I massage it to mold it more even? Is it expected that the upper lip not be injected to match the lower? I'm nervous

Doctor Answers (4)

Lip injections

+1

While the lower lip shold be fuller than the upper lip, I can not say what you had done because I did not perform the injections.  Some of the difference may be related to swelling.


Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

It’s possible to have a lot of swelling after Juvederm

+1

It’s possible to have a lot of swelling after Juvederm. In the first couple of days after treatment the lips can appear uneven. You will need to wait several weeks until all the swelling goes down before you will see the true result. After the swelling goes down, if your lips are indeed uneven, they can be modified with hyaluronidase or more Juvederm injections. It’s important that your physician knows how to treat the lips with Juvederm well. Always look at their before and after photos and check their reputation. Generally it’s recommended that the lower lip be made a little bigger than the upper lip for good symmetry. But, of course, it’s always possible to put too much in the lower lip.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 22 reviews

Swelling after lip fillers

+1

Both juvederm and restylane can cause in rare individuals an excessive amount of swelling that can look scary. Moderate swelling is expected but if it is very asymmetric you might want to see your doctor for an evaluation. If there is overcorrection, than hyaluronidase can be injected to dissolve some filler, and if it is fluid retention, corticosteroids by mouth can help decrease the swelling

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Swelling NORMAL in Lips After Injections

+1

It is normal to have some swelling in the lips after juvaderm/restylane/fat injections.  This should start to go down withinh 48 hours.  If there are some uneven areas, try and massage the lips gently between your fingers. The Juvaderm is very pliable, and should smooth out and contour more evenly with some gentle pressure.  If this still persists after a week, then I would address is with your physician.

Christopher V. Pelletiere, MD
Barrington Plastic Surgeon
4.5 out of 5 stars 22 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.